Cerebral Palsy
If this is your first visit, check out the community guide. You will have to Join us or Sign in before you can post.

Sinemet and Baclofel

jstewart1jstewart1 Member Posts: 3 Listener
edited June 2020 in Cerebral Palsy

Hi Guy's

I have hemiplegia cerabral palsy in my right side.

I use to have BOTOX in my right hand and arm and stopped having them in 2017/18. I was taking Baclofen as well I started of with just 10 mg in 2016 and am now taking 50 mg. A friend who is also on here Liz works in a different department told me about Sinemet and I tried two As I haven't been prescribed these I don't want to take them.

i would also like to know what others think of the tablet

I am stiff not loose

Replies

  • thejollyrogerthejollyroger Member Posts: 10 Connected
    It doesn’t matter what we think, you should go with what your doctor recommended and if that’s not working tell him/ her and get something else.
    medicines effect people in different ways.
  • atlas47atlas47 Member Posts: 163 Pioneering
    edited June 2020
    Hi @jstewart1

    A very warm welcome.

    I have a clinical background.

    It is most unwise to experiment with medication, on the basis that something works for some one else, might work for me.

    If you feel that a change of medication, is needed then speak to your GP.

    Please also be aware, that taking “prescription medication”, not prescribed for you, may well constitute a criminal offence, for both the giver or taker of said prescription.

    I am tagging @Richard_Scope, for his considered opinion, as he is the lead on this forum, for CP.

    Stay kind and be safe.

    Best wishes
  • Richard_ScopeRichard_Scope Posts: 2,834

    Scope community team

    Hi @jstewart1
    It's good to meet you and thanks for posting. You must not take medications that are not prescribed to you, mixing medications can be highly dangerous. Please speak to your G.P. before stopping or starting any medication.
    Sinemet is a treatment for Parkinson's disease. The interactions between Sinemet and Baclofen are not well researched, which leads me to believe that the two medications aren't often taken together. There are various things that can affect the effectiveness of the Baclofen you are currently prescribed.
    These are:
    • anti-anxiety medications
    • anticonvulsants
    • antidepressants, such as amitriptyline, imipramine, nortriptyline, and monoamine oxidase inhibitors
    • antihistamines that cause sedation, such as diphenhydramine
    • opioid analgesics such as oxycodone and morphine
    • other muscle relaxants such as cyclobenzaprine
    • sleeping pills
    • some medications used to treat mental illness, such as clozapine and thioridazine.

    Alcohol may worsen the side effects of baclofen such as drowsiness and dizziness.

    As was mentioned earlier, if you feel you are not benefitting from the Baclofen as you once did, you need to discuss it with your G.P.
    Scope
    Specialist Information Officer - Cerebral Palsy

    Want to tell us about your experience on the community? Talk to our chatbot and let us know. 
Sign in or join us to comment.